888.298.HOPE

News

By On July 24th, 2006

FDA Warns Against Taking Antidepressants with Migraine Drugs

The federal Food and Drug Administration has issued a public health advisory warning not to take certain types of antidepressant drugs in conjunction with certain types of drugs for treatment of migraine headaches. According to the FDA advisory, mixing the drugs can trigger serotonin-syndrome, a serious, life-threatening condition.

Serotonin-syndrome is characterized by rapid heart beat, sudden changes in blood pressure, and increased body temperature. Other symptoms include restlessness, hallucinations, loss of coordination, overactive reflexes, nausea, vomiting, and diarrhea.

The FDA has strongly advised that anyone who experiences these symptoms when taking these drugs should seek immediate medical treatment.

Click here for the full article, courtesy of MedPageToday.com

Leave a Reply

Logo Logo

©2020 Brookhaven Hospital. All Rights Reserved.